Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 212, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 2000, 5:55 PM EDT for Putnam County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2000, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 26, 2000, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 262156 SVRJAX FLC107-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 555 PM EDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 630 PM EDT * AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES EAST OF CARRAWAY...OR ABOUT 7 MILES NORTHWEST OF PALATKA...BUILDING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLORAHOME AND HOLLISTER BY 630 PM EDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2964 8163 2982 8168 2979 8196 2956 8190 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:40 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 26, 2:40 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT WED JUL 26 2000 A CHECK OF THE RADAR INDICATING THUNDERSTORMS FORMING OUT NEAR THE SUWANNEE VALLEY...NEAR THE SEABREEZE FRONT...AND MOVING EAST. WITH THE STEERING WINDS FROM THE SOUTHWEST...EXPECT THUNDERSTORMS TO CONTINUE TO SPREAD EAST TOWARDS THE EAST COAST LATE THIS AFTERNOON AND EARLY EVENING. WITH WEAKER UPPER DYNAMICS TODAY AND SLIGHTLY DRIER AIR ALOFT...LESS COVERAGE AND INTENSITY BUT STILL A FEW STRONG STORMS WHERE SEABREEZES MERGE. EXPECT A FEW STORMS TO LINGER INTO THE EARLY EVE ESP NEAR EAST COAST. SURFACE ANALYSIS HAS PERSISTENT TROUGH OVER THE AREA WITH A WEAK CIRCULATION OFF THE SOUTH CAROLINA COAST. THIS HAS CAUSED WINDS IN THE COASTAL WATERS TO BE NORTH OR NORTHEAST WITH SPEEDS AT 12 KNOTS AT GRAYS REEF PAST HOUR. WITH MESO-ETA/ETA PROGGING SYSTEM TO MOVE NE WILL START WINDS OFF N AND NE BUT SWITCH INTO THE SE OVERNIGHT WITH SPEEDS 10 TO 15 KNOTS. WILL GO LIGHT AND VARIABLE WITH ONSHORE WIND NEAR COAST THURSDAY. WITH HIGH PRESSURE SURFACE AND ALOFT BEGINNING TO BUILD INTO THE AREA...AND WITH STEERING WINDS BECOMING LIGHT...WILL GO WITH A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS NEXT COUPLE OF DAYS WITH POPS OF 30 TO 40 PCT IN FL AND 20 TO 30 PCT GA. WEEKEND...SHORT WAVE ENERGY WEAKENS THE UPPER RIDGE BUT MOST OF THE ENERGY STAYS WELL NORTH OF THE CWA. SURFACE HIGH REMAINS IN ATLANTIC NORTH OF BERMUDA WITH A LOW LEVEL SOUTH OR SOUTHEAST FLOW. WENT WITH A CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY. AMG 70/91/71/91 2224 SSI 72/88/73/88 3334 JAX 70/91/71/91 3334 GNV 69/91/70/90 3434 08 .JAX.. .FL...NONE. .GA...NONE. PETERSON
In the hours before
Special weather statement, Jul 26, 12:00 PM EDT, 5 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261630- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT WED JUL 26 2000 THE REMNANTS OF AN OLD FRONTAL BOUNDARY...DRAPED OVER NORTHEAST FLORIDA...WILL COMBINE WITH AFTERNOON HEATING TO RESULT IN ANOTHER ROUND OF SCATTERED THUNDERSTORMS. THE STORMS WILL FIRST DEVELOP JUST INLAND FROM THE GULF OF MEXICO THIS AFTERNOON SPREADING NORTH AND EAST...WITH MOST OF THE ACTIVITY NEAR THE NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA COAST LATE THIS AFTERNOON INTO THE EARLY EVENING. DUE TO SLIGHTLY DRIER AND MORE STABLE AIR IN THE UPPER ATMOSPHERE... THE STORMS ARE EXPECTED TO HAVE LESS COVERAGE AND SEVERITY THAN ON TUESDAY BUT STILL COULD BE LOCALLY STRONG. WIND GUSTS TO NEAR 40 MPH...LOCALLY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING... AND POSSIBLE HAIL MAY ACCOMPANY SOME OF THE STORMS. RAINFALL AMOUNTS IN ISOLATED LOCATIONS MAY TOTAL BETWEEN 1 AND 2 INCHES WHICH MAY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND THOSE WITH POOR DRAINAGE. MARINE INTERESTS...ESPECIALLY FROM NEAR THE INTRACOASTAL TO THE NEARBY ATLANTIC...SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STRONG THUNDERSTORMS MOVING NORTHEAST LATE THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG AND GUSTY WINDS...FREQUENT CLOUD TO WATER LIGHTNING...REDUCED VISIBILITY FROM HEAVY RAIN...AND POSSIBLY WATER SPOUTS. ALTHOUGH A FEW STORMS COULD BECOME STRONG THIS AFTERNOON...THEY ARE NOT EXPECTED TO MEET SEVERE CRITERIA...THEREFORE THE ACTIVATION OF THE SPOTTER NETWORK IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:24 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 36 min |
| Jul 26, 7:01 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.